Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 11, NWS Seattle, WA

April 10, 2011San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Apr 10, 2011, 6:06 PM PDT for San Juan County, Washington. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 6:06 PM PDT (01:06 UTC)
Expired
Apr 11, 2011, 2:00 AM PDT
In force
8 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WWUS76 KSEW 110106
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
606 PM PDT SUN APR 10 2011

WAZ510-110900-
/O.NEW.KSEW.WI.Y.0011.110411T0106Z-110411T0900Z/
ADMIRALTY INLET AREA-
606 PM PDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT MONDAY.

* AFFECTED AREAS...ADMIRALTY INLET AREA INCLUDING OAK HARBOR AND
  PORT TOWNSEND.

* WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING
  WESTERLY AND DECREASING LATE TONIGHT. 

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

&&

$$

WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
316 
WWUS76 KSEW 110349
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
849 PM PDT SUN APR 10 2011

WAZ001-503-506-110900-
/O.EXA.KSEW.WI.Y.0011.000000T0000Z-110411T0900Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
849 PM PDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 2 AM PDT MONDAY.

* AFFECTED AREAS...WESTERN WHATCOM AND SKAGIT COUNTIES AND SAN
  JUAN COUNTY...INCLUDING BELLINGHAM.

* WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS...
  DIMINISHING LATER TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

&&

$$

WAZ510-110900-
/O.CON.KSEW.WI.Y.0011.000000T0000Z-110411T0900Z/
ADMIRALTY INLET AREA-
849 PM PDT SUN APR 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY.

* AFFECTED AREAS...ADMIRALTY INLET AREA INCLUDING OAK HARBOR AND 
  PORT TOWNSEND. 

* WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH...DECREASING
  AND BECOMING WESTERLY LATER TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

&&

$$

WWW.WEATHER.GOV/SEATTLE
213 
WWUS76 KSEW 110552
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1052 PM PDT SUN APR 10 2011

WAZ001-503-506-510-110900-
/O.CON.KSEW.WI.Y.0011.000000T0000Z-110411T0900Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
1052 PM PDT SUN APR 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY.

* AFFECTED AREAS...NORTHWEST INTERIOR INCLUDING BELLINGHAM...
  ANACORTES...AND OAK HARBOR

* WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH IN
  AREAS...DIMINISHING ABOUT MIDNIGHT.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES.

* TIMING...THE COLD FRONT WAS ALREADY MOVING ACROSS THE EASTERN
  PART OF THE STRAIT OF JUAN DE FUCA...THUS ANTICIPATE WINDS TO
  DIMINISH ABOUT MIDNIGHT ACROSS THE AREA. WINDS WILL BECOME
  WESTERLY ACROSS WHIDBEY ISLAND BEHIND THE FRONT AND REMAIN
  GUSTY...HOWEVER SPEEDS WILL BE LOWER THAN WHAT THEY WERE THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:45 PM PDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 10, 4:45 PM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
445 PM PDT SUN APR 10 2011

.SYNOPSIS...A VIGOROUS COLD FRONT WILL MOVE THROUGH WESTERN
WASHINGTON TONIGHT. SHOWERS WILL DECREASE IN THE WAKE OF THE FRONT
MONDAY AFTERNOON AND NIGHT. TUESDAY WILL LIKELY BE A DRY DAY. A
SERIES OF WEATHER DISTURBANCES WILL AFFECT THE REGION IN THE LATTER
HALF OF THE WEEK.

&&

.SHORT TERM...A COUPLE CORRECTIONS IN THIS SHORT TERM DISCUSSION.
THERE WERE SOME SUNBREAKS EARLIER THIS AFTERNOON...AND THE RADAR
LOOKED MORE SHOWERY THAN RAINY. THE COLD FRONT WILL COME THRU
LATER THIS EVENING. SEE AVIATION AND MARINE DISCUSSION FOR DETAILS.
THE RAIN WILL DEVELOP...AND THEN CHANGE TO SHOWERS IN THE MIDDLE OF
THE NIGHT. WINDY A FEW AREAS...MAINLY WHIDBEY ISLAND AND ARND THE
SAN JUANS. THE 850MB IS ARND SOUTH 50KT THIS EVENING...WHICH IS A
PRETTY VIGOROUS FRONT. THEN FROPA COMES ARND MIDNIGHT FOR THE I-5
CORRIDOR. PUT DOWN A MORE OPTIMISTIC FCST FOR A PARTLY SUNNY DAY
WITH SCATTERED SHOWERS MONDAY...PARTLY CLOUDY MONDAY NIGHT. CLOUDS
WILL INCREASE TUE AFTERNOON AND NIGHT WITH AN INCREASING CHANCE OF
RAIN BY WED IN WARM ADVECTION AHEAD OF THE NEXT FNTL SYSTEM. 19

.LONG TERM...RAIN A GOOD BET AT TIMES THRU THE EXTENDED PERIOD. WED
AND THU LOOK PRETTY WET...AND THERE IS A CHANCE THAT FRONTAL SYSTEM
GRABS ADDITIONAL SUBTROPICAL MOISTURE FROM THE SYS LOCATED ARND 35N
165W THIS AFTERNOON. THAT FRONTAL SYSTEM ALSO DRAWS ON COLD AIR
ALOFT WHICH IS OVER THE ALEUTIANS TODAY...SO THAT BEHIND THE FRONT
LATER THU IT COULD BE RATHER CHILLY AND BLUSTERY. THE ECMWF HAS
500MB TEMPS ARND -35C THRU THU...AND THEN WARM ADVECTION AGAIN THU
NITE AND FRI. WITH RISING HEIGHTS AND SOME WARMING ALOFT THERE COULD
BE A BREAK FRIDAY OR SAT...WARM FRONTS ARE TRICKY THIS TIME OF YEAR.
FOR EXAMPLE...TODAY DID NOT TURN OUT TOO BAD. ANYWAY...MOST OF THE
MOISTURE GOES INTO OREGON IN THE GLOBAL MODELS RIGHT NOW FRIDAY.
WITH STRONG ZONAL FLOW ACROSS THE PACIFIC AND FAIRLY LOW 500MB
HEIGHTS I AM NOT GAMBLING ON WHICH DAYS HAVE A CHANCE TO BE DRY. IN
THE GFS...THE RAIN OVER ORE FRI LIFTS NORTH INTO WRN WA FRIDAY NITE
AS A WARM FRONT...AND THEN FADES TO MAYBE JUST A DRIZZLY DAY SAT.
THAT SYSTEM IS THE ONE THAT GRABS THE SUBTROPICAL MOISTURE WHICH IS
CURRENTLY IN THE SYS AT THE DATELINE. WILL HAVE TO KEEP AN EYE ON
QPF OVER THE NEXT FEW DAYS BUT I THINK SPRING HAS A TENDENCY TO BE
MORE PROGRESSIVE...YOU DO NOT TEND TO SEE STALLED BAROCLINIC ZONES
OVER THE REGION. IN ANY EVENT...SINCE I DO NOT HAVE ANY CONFIDENCE
IN THE EXTENDED PERIOD XCP THAT IT IS LIKELY TO BE WET THE FCST IS
JUST RAIN LIKELY FOR THE LOWLANDS AND PERIODS OF SNOW OR RAIN IN THE
MTNS...WITH THE SNOW LEVEL RISING FROM 2000FT MIDWEEK TO 5000 FEET
FOR THE WEEKEND. 19

&&

.AVIATION...A 1002 MB LOW WILL MOVE ONTO VANCOUVER ISLAND LATE THIS
AFTERNOON. A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN WASHINGTON
THIS EVENING...REACHING THE COAST ABOUT 06Z AND THE PUGET SOUND
REGION ABOUT 09Z. SW FLOW ALOFT. AIR MASS SOMEWHAT UNSTABLE.

VFR CONDITIONS ARE OCCURRING THIS AFTERNOON ACROSS MOST OF THE
INTERIOR OF WESTERN WASHINGTON THROUGH SOME SHOWER ACTIVITY IS
BEGINNING TO MOVE INTO THE AREA FROM THE WEST. LEE SIDE TROUGHING TO
THE NORTHEAST OF THE OLYMPICS...DUE TO INTERACTION OF A
STRENGTHENING FLOW ALOFT WITH THE OLYMPICS...IS GIVING AREAS OF
SURFACE WIND 25-30 KT OVER THE WATER FROM S OF KBLI TO KPAE. THESE
CONDITIONS WILL CONTINUE THROUGH ABOUT 02Z THIS EVENING.

MORE STEADY PRECIPITATION WITH THE COLD FRONT...NOW ENTERING THE
COASTAL WATERS...WILL SPREAD ONTO THE COAST BY 00Z AND INTO THE
INTERIOR SHORTLY AFTER 02Z. THE FRONT WILL FOLLOW BY 5-6 HOURS.
EXPECT MAINLY MVFR CEILINGS AND PATCHY MVFR VISIBILITIES AHEAD OF
THE INCOMING FRONT THIS EVENING.

PRECIPITATION WILL BECOME SHOWERY BEHIND THE FRONT LATER TONIGHT
WITH SHOWERS INCREASINGLY TIED TO THE TERRAIN AND A CENTRAL PUGET
SOUND CONVERGENCE ZONE ON MON.

KSEA...SOUTH/SOUTHWEST WIND 14G22 KT THROUGH 08Z TONIGHT. WIND WILL
BECOME MORE SWLY BEHIND THE FRONT. WINDS AT FL050 EXPECTED AROUND SW
50 KT UNTIL THE FRONT PASSES ABOUT 07-09Z. ALBRECHT

&&

.MARINE...A 1002 MB LOW WILL MOVE ONTO VANCOUVER ISLAND LATE THIS
AFTERNOON. A STRONG COLD FRONT WILL SWEEP THROUGH THE COASTAL WATERS
THIS EVENING AND THROUGH THE INLAND WATERS SHORTLY AFTER MIDNIGHT
TONIGHT.

NEAR GALE CONDITIONS ARE OCCURING ALONG THE COAST AND AT THE
ENTRANCES TO THE STRAIT. THESE CONDITIONS WILL EXPAND INTO THE
NORTHERN INLAND WATERS AND ADMIRALTY INLET DURING THE EVENING HOURS
AHEAD OF THE INCOMING FRONT. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED IN PUGET SOUND AND HOOD CANAL.

ONCE THE FRONT MOVES BY...WINDS SHIFT TO THE WEST. GALES LATER
TONIGHT THROUGH MON MORNING WILL BECOME CONFINED TO THE CENTRAL
STRAIT AND EAST ENTRANCE WHILE SMALL CRAFT ADVISORY CONDITIONS WILL
DOMINATE ELSEWHERE. POST FRONT ONSHORE FLOW WILL GRADUALLY DIMINISH
DURING THE DAY MON THROUGH MON EVENING.

ANOTHER FRONT WILL MOVE INTO THE OUTER COASTAL WATERS LATE TUE
NIGHT...THEN SLOWLY PUSH EAST FINALLY MOVING ONSHORE WED MORNING.
THIS IS A FEW HOURS SLOWER THAN PREVIOUS FORECASTS INDICATED.
THE MIDWEEK FRONT IS EXPECTED TO BE WEAKER THAN THE ONE MOVING
ACROSS THE WATERS TONIGHT. ALBRECHT.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.

PZ...GALE WARNING ALL WATERS EXCEPT PUGET SOUND AND HOOD CANAL.

     SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL.

     SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.

WWW.WEATHER.GOV/SEATTLE

Nearby

Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.